# SDR FQAR20200430001

- Difficulty date: March 4, 2020
- Submitted: April 30, 2020
- Operation: General aviation
- Aircraft: N292PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496116
- Aircraft time: 11,708 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 67037004
- Condition: Cracked
- Location: Lt Mlg
- Part time: 11,708 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

DURING THE TAKEOFF ROLL AFTER A SIMULATED ENGINE FAILURE ON TAKEOFF, THE LEFT GEAR FAILED WHERE THE STRUT TUBE IS ATTACHED TO THE LOWER STRUT CASTING,CAUSING THE LOWER GEAR ASSEMBLY TO BREAK AWAY, BREAKING THE TORQUE LINK AT THE MIDDLE BOLT, CAUSING THE PLANE LEFT SIDE TO DROP DOWN WITH THE LEFT PROP STRIKING THE GROUND, THE LOWER GEAR ASSEMBLY REMAINED ATTACHED TO THE AIRCRAFT BY THE BRAKE LINE AND CAUSED DAMAGE TO THE WING SKIN AFT OF THE GEAR AND THE LEFT FLAP ASSEMBLY, PARTS WERE SENT FOR METALURGICAL INSPECTION, INSPECTION REVEALED CRACKING WHERE THE STRUT TUBE WAS DRILLED FOR THE NAS 6604-40 BOLT THAT ATTACHED THE LOWER STRUT ASSEMBLY TO THE STRUT TUBE, FAILURE WAS THRU THE BOLT HOLES THAT ATTACHED THE TUBE TO THE LOWER GEAR, WITH THE BOLT AND LOWER PORTION OF THE TUBE REMAINING IN THE LOWER STRUT,
